Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2015, 4:01 PM CST for Kemper County, Lauderdale County, Mississippi. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2015, 4:01 PM CST (22:01 UTC)
- Expired
- Jan 3, 2015, 5:00 PM CST
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kemper County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 4:20 PM CST | TSTM WND DMG | 3 E Marion, MS | LARGE LIMBS AND A COUPLE TREES DOWN ALONG WILLOW LAKE RD. |
| Jan 3, 4:31 PM CST | TORNADO 1 | 3 Se Lauderdale, MS | TORNADO BEGAN NEAR THE INTERSECTION OF KEWANEE RD AND CUBA RD...AND ENDED JUST EAST OF LUTHER RAY COBB RD. MULTIPLE TREES WERE EITHER UPROOTED OR SNAPPED AND ONE BUILDING RECEIVED MINOR STRUCTURAL DAMAGE. PATH LENGTH 2.7 MILES...MAX PATH WIDTH 50 YARDS...ESTIM |
| Jan 3, 4:32 PM CST | TSTM WND DMG | 4 Nne Toomsuba, MS | LIMBS AND A COUPLE TREES DOWN ON KEWANEE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 11:04 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 556 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
146
WUUS54 KJAN 032201
SVRJAN
MSC069-075-032300-
/O.NEW.KJAN.SV.W.0005.150103T2201Z-150103T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CST SAT JAN 3 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 500 PM CST
* AT 401 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLUFF SPRINGS TO 7 MILES NORTHWEST OF STONEWALL...
AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BLACKWATER AND SAVOY AROUND 410 PM CST.
INCREASE AND DALEVILLE AROUND 415 PM CST.
MERIDIAN STATION AND MARION AROUND 420 PM CST.
ALAMUCHA AND OAK GROVE AROUND 425 PM CST.
KEWANEE AND TOOMSUBA AROUND 430 PM CST.
ELECTRIC MILLS AND PORTERVILLE AROUND 435 PM CST.
OTHER LOCATIONS IN THE WARNING INCLUDE SCOOBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3230 8842 3222 8860 3222 8891 3233 8892
3279 8881 3293 8864 3293 8835
TIME...MOT...LOC 2201Z 224DEG 44KT 3279 8871 3223 8886
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BYB1 follow-up statement
511
WWUS54 KJAN 032214
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CST SAT JAN 3 2015
MSC069-075-032300-
/O.CON.KJAN.SV.W.0005.000000T0000Z-150103T2300Z/
LAUDERDALE MS-KEMPER MS-
414 PM CST SAT JAN 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KEMPER
AND LAUDERDALE COUNTIES UNTIL 500 PM CST...
AT 414 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF GHOLSON TO SAVOY...AND MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ZERO AND OAK GROVE AROUND 420 PM CST.
INCREASE AROUND 425 PM CST.
ELECTRIC MILLS AND PORTERVILLE AROUND 430 PM CST.
TAMOLA AND TOOMSUBA AROUND 435 PM CST.
KEWANEE AROUND 440 PM CST.
OTHER LOCATIONS IN THE WARNING INCLUDE SCOOBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3293 8835 3274 8837 3274 8838 3272 8837
3265 8838 3264 8838 3259 8839 3258 8839
3257 8839 3230 8842 3222 8859 3223 8881
3292 8865
TIME...MOT...LOC 2214Z 239DEG 36KT 3291 8857 3227 8873
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 11:04 AM CST, 4 hours 57 minutes earlier.
Area forecast discussion, Jan 3, 11:04 AM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CST SAT JAN 3 2015
.UPDATE...
THE PRIMARY ADJUSTMENT TO THE FORECAST THIS MORNING INCLUDES SHIFTING
THE SEVERE WEATHER RISK MORE INTO CENTRAL/ERN MS WHERE THE ELEVATED
THREAT FOR TORNADOES/DAMAGING WINDS/HAIL CONTINUES. THE FORECAST IS
GENERALLY ON TRACK WITH A RISK FOR FLASH FLOODING CONTINUING OVER
MOST OF THE AREA...AND ALL ELSE IS GENERALLY ON TRACK.
A STRONG SHORTWAVE TROUGH OVER THE SOUTHERN PLAINS WILL LIFT
NORTHEAST TODAY WITH MODEST HEIGHT FALLS APPROACH THE AREA THIS
AFTERNOON. THE INCREASED FORCING WILL HELP TO REINVIGORATE CONVECTIVE
COMPLEX CURRENTLY MOVING TOWARD THE NATCHEZ TRACE CORRIDOR AND
GUIDANCE BRINGS INTO ERN MS BY LATE THIS AFTN. THE BIG CONCERN
IS GREATER DESTABILIZATION TAKING PLACE OVER SE LA/SRN MS WITH
EFFECTIVE LOW LEVEL SHEAR/SRH (200+ M2/S2) AND SFC-BASED INSTABILITY
ON THE INCREASE THERE...WE CONTINUE TO BE CONFIDENT IN THE SEVERE
WEATHER POTENTIAL AND ELEVATED THREAT AREA GENERALLY ALONG AND SE OF
THE NATCHEZ TRACE CORRIDOR AS INTENSIFYING CONVECTION INTERACTS WITH
THE IMPROVING ENVIRONMENT WITH LATEST HRRR GUIDANCE SHOWING MID/
UPPER 60S DEWPOINTS UP TO THE GOLDEN TRIANGLE AREA BY EARLY/MID AFTN.
THE LATEST NEAR TERM GUIDANCE INDICATES THAT BROKEN LINEAR CONVECTIVE
SYSTEM MAY SOLIDIFY IN VICINITY OF CURRENT COLD POOL OVER WRN/CENTRL MS
AND GRADUALLY MOVE INTO ERN MS BY EARLY EVNG. AS THE SYSTEM SLOWS
DOWN...EXPECT POTENTIAL FOR INCREASING FLASH FLOOD THREAT WITH
INTENSE RAINFALL RATES PRODUCING LOCALIZED AREAS OF 3 TO 5 INCHES OVER
WET GROUND. /EC/
&&
.AVIATION...A MIX OF CLOUDS AND CONVECTION WILL RESULT IN MAINLY
MVFR/IFR FLIGHT CATEGORIES AT TAF SITES ACROSS THE AREA TODAY INTO
TONIGHT. SOME STORMS COULD BE SEVERE THIS AFTERNOON INTO THIS
EVENING...ESPECIALLY ACROSS CENTRAL...SOUTH...AND EAST MISSISSIPPI
(KHKS...KJAN...KGTR...KMEI...& KHBG)...AND CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL...AND SOME TORNADOES. WHILE SOME LIGHT
RAIN WILL LINGER ACROSS THE AREA OVERNIGHT INTO EARLY SUNDAY
MORNING...ESPECIALLY IN THE EAST...THE HEAVIEST CONVECTION SHOULD BE
EXITING EAST AND SOUTHEAST MISSISSIPPI BETWEEN 01-03Z THIS EVENING.
WINDS TODAY WILL BE GUSTY FROM THE SOUTH...BUT WILL GRADUALLY BECOME
MORE WESTERLY AND EVENTUALLY NORTHWESTERLY IN THE WAKE OF THE COLD
FRONTAL PASSAGE THIS EVENING AND OVERNIGHT. /19/
&&
.PREV DISCUSSION... /ISSUED 400 AM CST SAT JAN 3 2015/
INCREASING RISK FOR SIGNIFICANT ARCTIC OUTBREAK NEXT WEEK...
SHORT TERM...THIS SYSTEM SHOULD MOVE EAST OF AREA BY EARLY MORNING
SUNDAY...AND IN THE WAKE OF IT COLD AIR ADVECTION SHOULD RESULT IN
WIDESPREAD LOW CLOUDS AND SOME PATCHY LIGHT RAIN AND DRIZZLE INTO AT
LEAST EARLY SUNDAY. TEMPS SHOULD BE SOME 20 DEG COOLER SUNDAY THAN
SATURDAY. WITH THE SHORTWAVE PASSING THROUGH THE REGION REGIONAL
CROSS SECTIONS HOLDS ON TO SOME LOW CLOUDS FOR SUNDAY NIGHT. SO HAVE
GENERALLY PARTLY CLOUDY SKIES FOR THAT PERIOD...WHICH WILL HINDER
RADIATIONAL COOLING. SO WENT CLOSER TO A MILDER SOLUTION FOR SUNDAY
NIGHT./17/
LONG TERM...MONDAY THROUGH FRIDAY...THE MAIN FOCUS OF THE LONG TERM
CONTINUES TO BE THE MUCH COLDER AIR THAT IS FORECAST TO AFFECT THE
ARKLAMISS REGION DURING THE MIDDLE OF NEXT WEEK. THE FIRST SHOT OF
ARCTIC AIR WILL ARRIVE BEHIND THIS WEEKENDS STORM SYSTEM. A 1040MB
SURFACE HIGH WILL FILTER INTO THE REGION BEHIND THE FRONT BUT WILL
ONLY GIVE A SHORT...GLANCING BLOW AS THIS SFC HIGH WILL BE
PROGRESSIVE AND MOVE ACROSS THE OHIO VALLEY BY TUESDAY. THIS SHOT OF
COLDER AIR WILL BRING SUBFREEZING LOWS ON MONDAY AND TUESDAY AND
COOLER DAYTIME HIGHS FOR MONDAY. THERE WILL BE A SHORT MODERATION IN
TEMPERATURES ON TUESDAY BEFORE A DRY COLD FRONT MOVES THROUGH THE
REGION. THE AIR BEHIND THIS WILL BE THE COLDEST WE HAVE SEEN YET.
MODELS CONTINUE TO AGREE IN A 1050+ MB SURFACE HIGH DIVING SOUTH
INTO THE CENTRAL PLAINS. THIS WILL SPREAD A COLD AIRMASS DEEP INTO
THE SOUTH WITH SOME POTENTIAL FOR A HARD FREEZE...PARTICULARLY FOR
THE HIGHWAY 82 CORRIDOR. THIS WOULD BRING OVERNIGHT LOWS ON
WEDNESDAY NIGHT INTO THE TEENS AND DAYTIME HIGHS ON THURSDAY NOT
REACHING ABOVE FREEZING. THE REMAINDER OF THE AREA SHOULD SEE LOWS
WEDNESDAY NIGHT IN THE TEENS AND 20S BUT SHOULD GET ENOUGH WARMTH ON
THURSDAY TO REACH INTO THE UPPER 30S/AROUND 40. GIVEN THE TIGHTENED
PRESSURE GRADIENT OVER THE REGION LATER WEDNESDAY INTO EARLY
THURSDAY...THIS WILL CREATE WIND CHILL READINGS INTO THE SINGLE
DIGITS AND LOWER TEENS. OVERALL THIS PATTERN WILL LEAD TO AN
EXTREMELY COLD AND RAW PERIOD AS THE SFC HIGH STICKS AROUND OVER THE
REGION THROUGH THE END OF THE WEEK. /28/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ030-031-033-038-
039-045-046-051-052-056>058-064>066-072>074.
FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-
025>029-032-034>037-040>044-047>050-053>055-059>063.
LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Jan 3, 2:20 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 220 PM CST SAT JAN 3 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>037-040>044-047>049-053-054-059>063-042030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 220 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON THROUGH SUNDAY... THE SEVERE WEATHER POTENTIAL WILL CONTINUE OVER THE OUTLOOK AREA...PRIMARILY FOR LOCATIONS ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY...THIS AFTERNOON. THIS SEVERE WEATHER THREAT OVER THE OUTLOOK AREA IS EXPECTED COME TO AN END DURING THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ030-031-033-038-039-045-046-050>052-055>058-064>066-072>074- 042030- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT- NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 220 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON THROUGH SUNDAY... TORNADOES THREAT...ELEVATED TIMING...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THIS AFTERNOON AND TONIGHT FLOODING THREAT...ELEVATED TIMING...THIS AFTERNOON AND TONIGHT AN ELEVATED THREAT FOR SEVERE WEATHER CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES CONTINUES OVER THE OUTLOOK AREA FOR THE REMAINDER OF THIS AFTERNOON INTO TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST INTO AND THROUGH THE OUTLOOK AREA THROUGH THIS EVENING. IN ADDITION...INTENSE RAINFALL RATES ASSOCIATED WITH THE STORMS WILL PRODUCE LOCALIZED AREAS OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 19 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jan 3, 2:07 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TORNADO OAK VALE 31.44N 89.96W
01/03/2015 LAWRENCE MS AMATEUR RADIO
COUPLE OF SPOTTER AND HAM REPORTS OF A TORNADO ON THE
GROUND NEAR OAK VALE
&&
GERARDLocal storm report, Jan 3, 3:16 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 6 WSW ROSE HILL 32.12N 89.10W
01/03/2015 JASPER MS BROADCAST MEDIA
POSSIBLE ROOF AND STRUCTURAL DAMAGE. POSSIBLE TORNADO.
&&
DCOXLocal storm report, Jan 3, 3:31 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TORNADO 3 WNW ROSE HILL 32.16N 89.05W
01/03/2015 JASPER MS EMERGENCY MNGR
TREES AND POWERLINES DOWN AT 3449 HIGHWAY 503 NEAR ROSE
HILL. ALSO REPORTS OF DAMAGE ON COUNTY ROAD 20.
&&
DCOXLocal storm report, Jan 3, 3:48 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TORNADO 3 WNW ROSE HILL 32.16N 89.05W
01/03/2015 JASPER MS EMERGENCY MNGR
TREES AND POWERLINES DOWN AT 3449 HIGHWAY 503 NEAR ROSE
HILL. ALSO REPORTS OF DAMAGE ON COUNTY ROAD 20. REPORTS
OF STRUCTURAL DAMAGE IN THE SAME AREA.
&&
DCOXLocal storm report, Jan 3, 3:53 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG ACKERMAN 33.31N 89.17W
01/03/2015 CHOCTAW MS EMERGENCY MNGR
REPORT OF A TREE DOWN IN ACKERMAN.
&&
DCOXLocal storm report, Jan 3, 3:58 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 NE MEEHAN 32.35N 88.84W
01/03/2015 LAUDERDALE MS TRAINED SPOTTER
REPORT OF TREES DOWN ON EASTBOUND LANES OF I-20 EAST OF
CHUNKY. POSSIBLE TORNADO.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:05 AM CST | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Jan 3, 10:32 AM CST | River Flood Warning | JAN | Hinds, Warren | 8 days |
| Jan 3, 10:41 AM CST | River Flood Warning | JAN | Neshoba | 9 days |
| Jan 3, 10:41 AM CST | River Flood Warning | JAN | Leake | 10 days |
| Jan 3, 11:02 AM CST | River Flood Warning | JAN | Lawrence | 70 hr |
| Jan 3, 12:41 PM CST | Special Weather Statement | JAN | Claiborne, Warren | 44 min |
| Jan 3, 1:23 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 67 min |
| Jan 3, 1:42 PM CST | Special Weather Statement | JAN | Holmes, Yazoo | 28 min |
| Jan 3, 1:47 PM CST | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Issaquena, Leflore and 4 more | 12 hr |
| Jan 3, 1:56 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 37 min |
| Jan 3, 2:11 PM CST | Tornado Warning | JAN | Covington, Jasper, Smith | 64 min |
| Jan 3, 2:21 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 114 min |
| Jan 3, 2:25 PM CST | Tornado Warning | JAN | Covington, Simpson | 35 min |
| Jan 3, 2:50 PM CST | Tornado Warning | JAN | Smith | 26 min |
| Jan 3, 2:54 PM CST | Tornado Warning | JAN | Rankin | 20 min |
| Jan 3, 3:05 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Winston | 40 min |
| Jan 3, 3:08 PM CST | Tornado Warning | JAN | Jasper, Lauderdale, Newton | 67 min |
| Jan 3, 3:15 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 45 min |
| Jan 3, 3:34 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 41 min |
| Jan 3, 3:37 PM CST | Tornado Warning | JAN | Jasper | 17 min |
| Jan 3, 3:43 PM CST | Flash Flood Warning | JAN | Covington, Jasper, Newton, Scott, Smith | 6 hr |
| Jan 3, 3:51 PM CST | Tornado Warning | JAN | Lauderdale | 13 min |
| Jan 3, 4:02 PM CST | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 43 min |
| Jan 3, 4:13 PM CST | Flash Flood Warning | JAN | Kemper, Lauderdale | 6 hr |
| Jan 3, 4:20 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Marion | 3 hr |
| Jan 3, 4:23 PM CST | Tornado Warning | JAN | Kemper, Lauderdale | 24 min |
| Jan 3, 4:32 PM CST | Tornado Warning | JAN | Lowndes | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.